Journal of Theoretical Probability

, Volume 20, Issue 1, pp 65–86 | Cite as

On The Invariant Measure of a Positive Recurrent Diffusion in \({\mathbb{R}}\)

  • Michele Baldini

Given a one-dimensional positive recurrent diffusion governed by the Stratonovich SDE \({X_t=x+\int_0^t\sigma(X_s)\bullet\hbox{d}b(s)+\int_0^t m(X_s)\hbox{d}s}\) , we show that the associated stochastic flow of diffeomorphisms focuses as fast as \({exp (-2t\int_{\mathbb{R}}\frac{m^2}{\sigma^2} d\Pi)}\) , where \({d\Pi}\) is the finite stationary measure. Moreover, if the drift is reversed and the diffeomorphism is inverted, then the path function so produced tends, independently of its starting point, to a single (random) point whose distribution is \({d\Pi}\) . Applications to stationary solutions of X t , asymptotic behavior of solutions of SPDEs and random attractors are offered.


Stochastic flow diffusion diffeomorphism invariant measure 

Subject Classification Codes

60J60 60H15 37A50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arnold, L. (1998). Random Dynamical Systems, Springer-Verlag.Google Scholar
  2. 2.
    Chueshov I., Vuillermot P. (2000). Long-time behavior of solutions to a class of stochastic parabolic equations with homogeneous white noise. Itô’s case. Stochastic Anal. Appl. 18(4):581–615MATHMathSciNetGoogle Scholar
  3. 3.
    Feller W. (1952). The parabolic differential equation and the associated semi-groups of transformation. Ann. Math. 55, 468–519CrossRefMathSciNetGoogle Scholar
  4. 4.
    Gihman, I., and Skorohod, A. (1972). Stochastic Differential Equations, Springer-Verlag.Google Scholar
  5. 5.
    Has’minskii R. (1960). Ergodic properties of recurrent diffusion processes and stabilization of the solution to the Cauchy problem for parabolic equations. Theor. Probab. Appl. 5:196–214MathSciNetGoogle Scholar
  6. 6.
    Has’minskii R. (1971). On the stabilization of solutions of one-dimensional stochastic equations. Soviet Math. Dokl. 12(5):1492–1496MATHGoogle Scholar
  7. 7.
    Kunita, H. (1990). Stochastic Flows and Stochastic Differential Equations, Cambridge Studies in Advanced Mathematics, no. 24, Cambridge University Press.Google Scholar
  8. 8.
    McKean H.P. (1969). Stochastic Integrals. Academic Press, New YorkMATHGoogle Scholar
  9. 9.
    Pinsky, R.G. (1995). Positive Harmonic Functions and Diffusion, Cambridge Studies in Advanced Mathematics, no. 45, Cambridge University Press.Google Scholar
  10. 10.
    Protter, P.E. (2004). Stochastic Integration and Differential Equations, Springer.Google Scholar
  11. 11.
    Rozovskii B.L. (1990) Stochastic Evolution Systems. Kluwer Academic Publishers, NorwellMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2006

Authors and Affiliations

  1. 1.Global Equity Linked ProductsNew YorkUSA

Personalised recommendations